U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

what do you suggest if i'm taking a high dose of methadone, and have gained a bunch of weight because of it?

1 doctor answer1 doctor weighed in
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
A few things might: Work to help. One is to evaluate whether you still need to be on the dose of Methadone that you are. If you have been stable for a while, you should consider some modest dose reductions. Weight gain is dose-related with opiates, including methadone. Losing weight on Methadone is no different than losing weight without it - diet ; exercise, but you may need fewer calories ; more exercise than most.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 35-year-old member asked:

What to do if i'm taking a high dose of methadone, and have gained a bunch of weight because of it?

1 doctor answer1 doctor weighed in
Dr. James Schuh
Specializes in Anesthesiology
Excercise: It will also help you to feel better.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.